FDA warns Acetaminophen could cause skin reactions
WASHINGTON (WABC) -- The FDA has a new warning about painkillers with Acetominophen, like Tylenol.
The drug could cause rare, and possibly fatal, skin reactions.
Prescription-strength products will be required to carry a warning label about skin reactions.
The FDA is urging manufacturers to do the same with over the counter Acetominophen pills.
Other drugs that treat fever and body aches, like Ibuprofen, already warn of similar risks.
The FDA says the there is a risk of potentially serious skin reactions, such as Stevens-Johnson Syndrome and Toxic Epidermal Necrolysis.
Health officials say any patient who develops a skin rash or reaction while using acetaminophen or any other pain reliever or fever reducer should stop the drug and seek medical attention right away.
Anyone who has experienced a serious skin reaction with acetaminophen should not take the drug again and should contact their health care professional to discuss alternative pain relievers and fever reducers.
For more information, please visit the Food and Drug Administration online.
- East Harlem debris cleared in search for cause 45 min ago
- Photos: Accuweather maps for possible Monday snow
- AccuWeather: Cold Sunday 15 min ago
- Live: Eyewitness News on 7online streamed live!
- East Harlem Explosion: How to Help
- East Harlem community tries to move forward after explosion 11 min ago
- Photos: East Harlem explosion
- Comedian David Brenner, 'Tonight' favorite, dies 3 min ago
- Malaysian leader: Plane's system deliberately disabled 39 min ago
- Out of control bus hits cars in Brooklyn; 5 hurt
- Photos: Bus hits cars in Brooklyn
- Widow of Short Hills mall carjacking victim files suit
- Firefighters respond to brush fire near JFK
- LI hospital flooded with phone calls after insulin scare
- Malaysian leader: Plane's system...
39 min ago
- East Harlem debris cleared in search for...
45 min ago
- AccuWeather: Cold Sunday
15 min ago
- Community tries to decide how to move...
44 min ago